FROM OUR EXPERTS
Earlier this month, the FDA's Anesthetic and Analgesic Drug Products Advisory Committee overwhelmingly voted against recommending approval of Zohydro ER, an extended-release version of hydrocodone. If approved, Zohydro ER would have been the first hydrocodone medication available that did not also contain a non-opioid analgesic such as acetaminophen or ibuprofen.
While the FDA does not have to follow the recommendation of its advisory committee, it usually does. The final determination is expected to be made by March 1, 2013.
Despite the fact that Zohydro ER was studied in nearly 1,500 patients––some for as long as a year––and found to be generally safe and well-tolerated with no new or unexpected safety problems, panel members expressed concerns with potential abuse, addiction and long-term safety.
It was noted that the manufacturer didn't offer any solution as to how they would limit unintended use other than the already tight distributio...
The all-out effort to make all opioid pain-relieving medications more difficult to get continues. Last week an FDA panel voted 19 to 10 to reclassify medications that contain hydrocodone – like Vicodin and Lortab – from Schedule III drugs to Schedule II drugs.
Currently, under the federal Controlled Substances Act, medications containing hydrocodone are classified as Schedule III drugs. This means doctors can call in or fax prescriptions to the pharmacy and can allow up to five refills in a six-month period.
If hydrocodone-containing products are reclassified to Schedule II, only written prescriptions with an original signature by the physician are acceptable and no refills are allowed. If you take a hydrocodone medication on a regular basis, that means in most cases you'll have to go to your doctor's office every month to get a new prescription.
The DEA (Drug Enforcement Administration) does allow, but does not encourage, doctors to issue multiple pre...
Definition Ibuprofen is a type of nonsteroidal anti-inflammatory drug (NSAID). Ibuprofen overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication. See also: Pain medicine This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Advil overdose; Nuprin overdose; PediaProfen overdose; Rufen overdose; Motrin overdose Poisonous Ingredient Ibuprofen, a nonsteroidal anti-inflammatory drug (NSAID) that is sold over-the-counter and by prescription. Where Found Advil Medipren Midol Motrin Nuprin Pamprin IB PediaProfen Rufen Note: This list may not be all-inclusive.
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.